Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 149, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 13, 2016, 4:14 PM CDT for Randolph County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 13, 2016, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Randolph County, IL
The radar
The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645
WUUS53 KLSX 132114
SVRLSX
ILC157-132145-
/O.NEW.KLSX.SV.W.0149.160713T2114Z-160713T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RANDOLPH COUNTY IN SOUTHWESTERN ILLINOIS...
* UNTIL 445 PM CDT
* AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
STEELEVILLE... MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CHESTER...SPARTA...BREMEN...STEELEVILLE...PERCY...EDEN...PRESTON...
BLAIR...ELLIS GROVE...ROCKWOOD...KASKASKIA...NEW PALESTINE...
WELGE AND WALSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3781 8968 3782 8971 3785 8974 3785 8979
3787 8980 3788 8980 3791 8984 3787 8990
3789 8996 3791 8997 3794 8995 3795 8992
3797 8994 3815 8986 3815 8959 3795 8960
TIME...MOT...LOC 2114Z 279DEG 33KT 3799 8967
HAIL...<.75IN
WIND...70MPH
$$
GLASS1 follow-up statement
738
WWUS53 KLSX 132137
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT WED JUL 13 2016
ILC157-132147-
/O.EXP.KLSX.SV.W.0149.000000T0000Z-160713T2145Z/
RANDOLPH IL-
437 PM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY WILL
EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN ILLINOIS...AND SOUTHEASTERN MISSOURI.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ST LOUIS.
LAT...LON 3781 8968 3782 8971 3785 8974 3785 8979
3787 8980 3788 8980 3791 8984 3787 8990
3789 8996 3791 8997 3794 8995 3795 8992
3797 8994 3815 8986 3815 8959 3795 8960
TIME...MOT...LOC 2136Z 279DEG 33KT 3799 8967
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:48 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 13, 3:48 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 348 PM CDT WED JUL 13 2016 .SHORT TERM... (Through Late Tonight) Issued at 346 PM CDT Wed Jul 13 2016 Another active and complex forecast for today. Expect most of the ongoing convection early this morning to be exiting the nrn portions of the CWA around 12z this morning. Believe any other storms will gradually dissipate thru the morning hours. During the afternoon, expect development in primarily two locations. An outflow from the ongoing convection shud allow for a focus across wrn portions of the CWA this afternoon. Believe a cluster of storms will develop W and NW of the area and spread swd during the mid to late afternoon hours. However, leading to some uncertainty are some of the HRRR solns which suggest the remnants of the convection over wrn KS will arrive by mid-day. However, believe the bulk of this convection will drop more sely. Because of this, have kept PoPs less specific. Regardless, expect precip chances to increase quickly during the afternoon over the nrn and wrn, perhaps building back into central portions of the CWA. As for temps, given the strong WAA today and expected break in storms thru mid-day, have kept the going forecast as-is for now. Expect less convective debris today compared to yesterday. CVKING .LONG TERM... (Thursday through Next Wednesday) Issued at 346 PM CDT Wed Jul 13 2016 Tonight - Thursday night A broad low amplitude H500 trof encompasses most of the cntrl CONUS drng this prd. There is a series of embedded short waves that will impact the region thru the wknd. The first and strongest will be tonight. An assoc area of low pressure will move thru ern Canada and drag a cold front thru the FA Thu. Evolution of convection this aftn will have significant impacts on convective trends tonight. Last night's convection has pushed an outflow bndry well into sthrn MO and sthrn IL...and this is will likely be enhanced/reinforced and pushed even further S by this aftn's MCS. There is some Q if this outflow bndry becomes the effective front and the cold front comes thru with little fanfare. If anything does dvlp along the cold front later today or tonight...it certainly has the chance to become SVR...and should be in a weakening phase by Thu mrng. There is one lone storm along the cold front near OMA as of 2030Z. The bndry is fcst to approach the nthrn CWA well after midnight and should clear the sthrn zones Thu evng. There is some Q about tomorrow's convective evolution as well. If the outflow bndry becomes the effective front...then there may not be much addtnl dvlpmnt along the cold front drng the aftn/evng. But still think there will be at least isld/scttrd TSTMs that initiate along the cold front Thu PM. If TSTMs do dvlp...then they have the potential to produce gusty winds and small hail. The cold front will allow a cooler air mass to infiltrate the area for the end of the week. Friday - Sunday night Several weak short waves will pass near or north of the FA over the wknd. The sthrn FA will still be close enough to the bndry to have the threat for diurnally driven convection Fri PM. This activity will be aided by the passage of a subtle short wave. Rain chances are minimal Sat but the next short wave approaches the area Sat night. This will aid the dvlpmnt of WAA precip overnight across the wrn and nthrn FA on the ern fringe of the LLJ. The precip threat continues across the nthrn CWA Sun/Sun night as addntl upper lvl energy traverses the region. 850mb temps will generally be in the low/mid teens Fri and Sat which will equate to highs in the low/mid 80s. It will be a somewhat drier airmass too but not overly so with DPs ranging from low/mid 60s N to upper 60s/near 70 S. SFC ridge axis slides E Sat aftn allowing return flow to be firmly set up by Sun. Upper heights also begin rising by the end of the wknd. Combine rising heights with the sthrly low lvl flow will allow 850 temps to climb into the lower 20s by Sun aftn pushing temps into the mid 80s to lower 90s. Monday - Wednesday The upper lvl ridge really begins to build drng the early part of the work week. There are chance PoPs for precip across the nthrn portion of the FA due to proximity to storm track and potential MCSs to clip the far nthrn zones. Other than brushes up north with potential MCSs...precip chances should be minimal. It will be a warm and humid air mass but the subsidence inversion creates a nose of 700mb temps in the low/mid teens effectively capping the atmosphere. Can't rule out isld diurnally driven convection...but any activity that does dvlp should fade rather quickly drng the evng. 500mb heights rise to nearly 6000m...which by any comparison is a very stout ridge. 850 temps warm into the low/mid 20s which will mean highs of at least the low/mid 90s...if not higher. Fcst Dps are in the low/mid 70s...but model guidance routinely over fcsts DPs so I would expect those numbers to come down a few degrees over time. Needless to say the entire region should prepare for a very hot week with heat headlines a very real possibility by the middle of the week. The only saving grace is that the 850mb thermal ridge axis actually sets up from the cntrl Plains to the Upper Midwest sparing the CWA what could be even warmer temps. Beyond the end of the fcst prd the upper lvl ridge actually strengthens even more so the heat wave will likely last through the work week and very possibly into next weekend. Stay tuned...this ridge means business. 2% && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 928 AM CDT Wed Jul 13 2016 Have updated all of the terminal forecasts to reflect current convective trends and thinking. Squall line developing across eastern Kansas will move east across Missouri and Illinois this afternoon and this evening. Expect strong westerly winds with squall line passage, possibly severe. Have timed line into KCOU around 19Z and St. Louis Metro Sites and KUIN between 21Z and 23Z. Additional showers and storms may develop behind this line this evening. Specifics for KSTL: Squall line expected at KSTL around 21Z. Wind shift to the west and gusty winds, possibly severe, with IFR conditions. Line of storms should move east, but latest short term model runs show additional showers and thunderstorms developing in its wake through the evening. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 13, 9:07 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 907 AM CDT WED JUL 13 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 907 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND INTO ILLINOIS THIS AFTERNOON AND EARLY THIS EVENING. DAMAGING WIND GUSTS GREATER THAN 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN MISSOURI AND ILLINOIS THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. CVKING
In the hours before
Local storm report, Jul 13, 4:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HEAVY RAIN O'FALLON 38.78N 90.71W
07/13/2016 M2.29 INCH ST. CHARLES MO TRAINED SPOTTER
2.29 INCHES IN THE LAST 80 MINUTES.
&&
FUCHSLocal storm report, Jul 13, 4:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG MARYVILLE 38.73N 89.96W
07/13/2016 MADISON IL AMATEUR RADIO
6 LIMBS DOWN
&&
WALSHLocal storm report, Jul 13, 4:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG VIBURNUM 37.72N 91.13W
07/13/2016 IRON MO TRAINED SPOTTER
WIDESPREAD TREES AND POWERLINES DOWN
&&
WALSHLocal storm report, Jul 13, 4:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BELLEVIEW 37.68N 90.75W
07/13/2016 IRON MO PUBLIC
WIDESPREAD TREES AND POWER LINES DOWN
&&
WALSHLocal storm report, Jul 13, 4:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HEAVY RAIN O'FALLON 38.78N 90.71W
07/13/2016 M2.50 INCH ST. CHARLES MO TRAINED SPOTTER
AT LAURA HILL ROAD AND HIGHWAY K AT THE FIRE STATION.
LIGHT RAIN AT THIS TIME.
&&
FUCHSLocal storm report, Jul 13, 4:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG DE SOTO 38.14N 90.56W
07/13/2016 JEFFERSON MO EMERGENCY MNGR
THREE REPORTS OF TREES ON STRUCTURES
&&
WALSHThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:40 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 50 min |
| Jul 13, 2:06 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Calhoun, Greene, Jersey, Macoupin, Madison and 3 more | 54 min |
| Jul 13, 2:21 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 54 min |
| Jul 13, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison, Monroe and 2 more | 62 min |
| Jul 13, 3:13 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 47 min |
| Jul 13, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 46 min |
| Jul 13, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Macoupin, Madison, Monroe, Montgomery and 3 more | 57 min |
| Jul 13, 4:20 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion, Montgomery, Washington | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.